MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420580
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in a revision surgery tkr, the patella implant was loose.It was explanted a 26mm resurfacing patella and revised with a 23mm biconvex patella.The surgeon attributed the reason for revision to patient heavyweight (very high bmi).Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that in a revision surgery tkr, the patella was loose.It was explanted a 26mm resurfacing patella and revised with a 23mm biconvex patella.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device batch information was not made available, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The surgeon attributed the reason for revision to patient heavyweight (very high bmi).Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 26MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10317859
Report Number1020279-2020-03467
Device Sequence Number18981683
Product Code JWH
UDI-Device Identifier03596010208323
UDI-Public03596010208323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420580
Device Catalogue Number71420580
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;